Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Is it safe to take mercilon as well as primolut?

User rating for this question
Answered by
Practicing since : 1983
Answered : 979 Questions
Hi, I'm currently on mercilon (just started) and my period should come when i'm going overseas. Can I mix mercilon with primolut? That way I can still be on protected as well as not have my period while travelling? Thank you so much for your help!
Posted Fri, 2 Nov 2012 in Medicines and Side Effects
Answered by Dr. Minoo Bhagia 49 minutes later

Welcome and thanks for the query

As you are taking combined pill which contains synthetic hormones oestrogen and third generation progesterone (ethinyl estradiol and desogestrel ), so there is no need to take another progesterone.You have just started the pill and it will work for 21 days , it is usually to be taken from first day of the menstrual cycle for 21 days and if you are travelling within this period there is no need to add another progesterone as your next periods will come after 21 days.If you are travelling after 21 days then you can continue the next pack without a gap and you will be safe.Some doctor's give Primolut N along with pills but they may cause heavy bleeding afterwards so it is better to go normally.

Best wishes
Above answer was peer-reviewed by
Follow-up: Is it safe to take mercilon as well as primolut? 1 hour later

I actually started 7 days after the first day of my cycle totally forgot. It will still be fine?

Is I continue the next pack immediately, there will be no need for a morning after pill right?

Thank you for your help!
Answered by Dr. Minoo Bhagia 17 minutes later

Welcome once again
You wanted to postpone your periods as well as take precautions for pregnancy.
If you have taken pill from 7th day and taking it regularly then you can give a gap of 7 days or take placebo or vitamin tablets if they are there in the pack as some packs are having 21 tablets and others are having 28 tablets out of which 7 tablets are of vitamin tablets and you don't have to give any gap.if you are having 21 tablet pack then gap is given and you have to start another pack from the first day of the cycle. XXXXXXX pill is an emergency contraception in which if you forget to take regular tablets and had unprotected intercourse then it s to be taken within 72 hrs.
Best wishes once again
Above answer was peer-reviewed by
Follow-up: Is it safe to take mercilon as well as primolut? 2 hours later

Just one last question. Since it's the first time i'm back on the birth control pill since april and i started on the 7th day after my first day of bleeding. I'm protected right?

Just nervous. Sorry for all the questions and thank you for your help!
Answered by Dr. Minoo Bhagia 19 hours later

Welcome once again

One week before and after menses is considered as '' safe period '' but I don't think it is 100 % safe as I have seen failures in that period as life span of sperm is 5-7 days and if there is an early ovulation that can cause failure but this is very rare and you have been taking OCP's regularly from 7th day so the chances of failure are very less, nothing can be done now so just relax and wait till your next periods.

Best wishes once again
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor